Dr. Carolyn Chambers Clark, Award-Winning Author and Wellness Nurse Practitioner

SAFE BLOOD THINNERS

Although anticoagulant drugs (blood thinners) can reduce the risk of heart attack and stroke, if not carefully monitored, they can lead to hemorrhage. Also, the number of drugs reported to interact with warfarin, an anti-coagulant for blood clots, continues to expand. The consistency of reports of interactions with azole antibiotics, macrolides, quinolones, nonsteroidal anti-inflammatory drugs, including selective cyclooxygenase-2 inhibitors, selective serotonin reuptake inhibitors, omeprazole, lipid-lowering agents, amiodarone, and fluorouracil, suggests that coadministration with warfarin should be avoided or closely monitored. More systematic study of warfarin drug interactions in patients is urgently needed.

For more information on this study, click on http://www.ncbi.nlm.nih.gov/pubmed/15911722

For more information on dangers of blood thinners, click on this link: http://search.proquest.com/openview/c400694870550255ffefc708ef30e950/1?pq-origsite=gscholar

Even if you are being monitored while on blood thinners, the danger of hemorrhage is still there. No matter what drugs you are taking, you should always know the dangerous effects of any drug you are taking, be it prescribed or over the counter. Always read the insert that comes with the bottle and beware. Do not be the person who gets a prescription, gets the drug from the pharmacy, and throws out the insert in the bottle about the side effects. I know, they are in very small print and long to read, but that one action could save your life.

Always ask for the smallest dose you can take and if there are safer alternatives to the drug. Be persistent with this as doctors are tightly scheduled, but while the doctor is with you is your time to raise questions. Be sure you always know exactly why you're taking the blood thinner. For example could you eat food and drink more water to thin your blood? Be aware, doctors are not schooled in nutrition, so you may have to be especially persistent and provide information, e.g., the links in this article.

One safe alternative for coumadin and other blood thinners is vitamin E. This is a vitamin found in food that can protect you against heart, brain, bone and aging conditions. Deficiency of vitamin E can result in neurological damage if your red blood cells (RBC) are not receiving sufficient antioxidant protection to survive as long as they are needed. You may not be getting sufficient vitamin E if you eat a low-fat diet. Vitamin E can be difficult to get from food if you don't eat high-fat foods like nuts, avocado and olive or coconut oils. The life span of these cells can be shortened without sufficient vitamin E and you might want to consider supplementing with viatmin E, mixed tocopherols which is also a blood thinner. For more information on vitamin E, click on:

http://www.lifescript.com/health/centers/smoking_cessation/alternative_treatments/vitamin_e_articles/vitamin_e_supplement.aspx

But, vitamin E will not only thin your blood. For information on how vitamin E can help you lower cholesterol, improve your circulation, protect against cancer, prevent infection and cataracts, and help your skin , click on this link: http://www.secretsofhealthyeating.com/what-does-vitamin-e-do.html

Be sure to talk to your health care practitioner about vitamin E if you're thinking of taking it. Ask if you can take it instead of warfarin or coumadin.

WARNNG: Be sure you are not taking 2 blood thinners at once: e.g., vitamin E AND a prescribed blood thinner or aspiring AND a prescribed blood thinner, as your blood may get too thin and you risk a chance of bleeding internally. If you find you bleed a lot with a tiny cut or can't stop the bleeding, you may be taking too much blood thinner; be sure to report this to your health care practitioner.

 If your health care provider isn't open to discussing these things with you, consider finding another doctor or perhaps nurse practition who will take the time to listen to your concerns and ideas and help you take action.

Other alternatives to the dangers of blood thinners are garlic or white willow (which aspirin is based one, but aspirin is linked with hemorrhage, too, while white willow isn't. Aspirin is the synthetic form of white willow; herbs are generally safer than synthetic drugs because they usually contain safeguards while drugs don't.

For more about why herbs are safer than drugs, go to this link: http://www.newmediaexplorer.org/sepp/2005/03/25/herbs_safer_than_pharmaceutical_medicines.htm

For more information on blood thinners and other drugs, go to this link: http://www.rxlist.com/eliquis-side-effects-drug-center.htm


This article is for educational purposes only. For treatment, consult with your health care practitioner.

Enter supporting content here

Think positive and you'll be positive!

PRIVACY POLICY
 
Google has placed ads on many pages to help me pay for this web site.They collect information about what pages you visit. If you want to know Google's privacy policy, please go to http://www.google.com/privacy_ads.html

Counter